MAUDE Adverse Event Report: AXOGEN CORPORATION AXOGUARD HA+NERVE PROTECTOR; NERVE CUFF

AXOGEN CORPORATION AXOGUARD HA+NERVE PROTECTOR; NERVE CUFF
Catalog Number AGHA48
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Hyperresponsive to stimuli (4538)
Date of Event 02/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
20 devices were implanted from this lot with no other complaints.In addition, a review of the device lot history record indicated the device was manufactured to specifications.
 
Event or Problem Description
The patient had a cubital tunnel release surgery on (b)(6) 2024, during which a device was implanted.This device was later explanted following surgery on (b)(6) 2025.The patient has a long-standing history of diabetes, and the pain at the site of the previous nerve decompression (cubital tunnel release) did not have a specific determined cause.Based on discussions with the surgeon, there are several possibilities for the pain: suboptimal nerve perfusion due to chronic diabetic neuropathy, clinically presenting as chronic neuritis with pain at the inner elbow; significant scarring from the previous surgery that could compress the nerve; tethering of the ulnar nerve during the healing process after the decompression; or a combination of these factors.The application of the product after the ulnar nerve decompression does not indicate that it is the sole cause of the pain, particularly as the patient did not show signs of redness or swelling typically associated with true allergic reactions.Therefore, it is highly unlikely that the observed outcome is connected to the implanted product.

Brand Name
AXOGUARD HA+NERVE PROTECTOR
Common Device Name
NERVE CUFF
Manufacturer (Section D)
AXOGEN CORPORATION
tampa heights 111 w oak ave
tampa 33602
Manufacturer (Section G)
AXOGEN CORPORATION BURLESON
300 boone rd ste a3
burleson 76028
Manufacturer Contact
shravani shastry
tampa heights 111 w oak ave
tampa, FL 33602
MDR Report Key22036844
Report Number3017860045-2025-00001
Device Sequence Number20936311
Product Code JXI
UDI-Device Identifier10850828007142
UDI-Public10850828007142
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date12/27/2024
Device Catalogue NumberAGHA48
Device Lot NumberLB1513060
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown